Alert archive / Tennessee / High Wind Warnings in 2022

High Wind Warning 10, NWS Morristown, TN

December 14, 20228 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Dec 14, 2022, 3:42 AM EST for 8 counties in Tennessee. It took effect at Dec 14, 2022, 4:00 PM EST. It was in force for 15 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2022, 3:42 AM EST (08:42 UTC)
In effect from
Dec 14, 2022, 4:00 PM EST
Expired
Dec 15, 2022, 7:00 AM EST
In force
15 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 2:00 AM ESTNON-TSTM WND GST 793 Nnw Elkmont, TNMEASURED AT COVE MOUNTAIN FIRE TOWER.
Dec 15, 2:54 AM ESTNON-TSTM WND GST 722 Se Camp Creek, TNMEASURED AT PERSONAL WEATHER STATION KTNGREEN143.
Dec 15, 2:59 AM ESTNON-TSTM WND GST 604 Ene Camp Creek, TNMEASURED AT PERSONAL WEATHER STATION KTNGREEN69.
Dec 15, 3:15 AM ESTNON-TSTM WND GST 722 S Camp Creek, TNMEASUREMENT IS FROM THE CAMP CREEK WIND TOWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2022-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2022-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WWUS74 KMRX 140842
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
342 AM EST Wed Dec 14 2022

TNZ018-041-043-045-047-072-074-087-142100-
/O.UPG.KMRX.HW.A.0008.221214T1900Z-221215T1200Z/
/O.NEW.KMRX.HW.W.0010.221214T2100Z-221215T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
342 AM EST Wed Dec 14 2022

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST THURSDAY...

* WHAT...Southeast winds of 30 to 40 mph with gusts up to 70 mph
  above 5000 feet in elevation. Southeast winds of 20 to 35 mph
  with gusts from 45 to 60 mph above 3000 up to 5000 feet. 

* WHERE...Portions of east Tennessee.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult,
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ040-042-044-046-071-073-086-142100-
/O.NEW.KMRX.WI.Y.0026.221215T0000Z-221215T1200Z/
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
Northwest Blount-North Sevier-Northwest Monroe-
Including the cities of Bybee, Newport, Greeneville, 
Johnson City, Elizabethton, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Sweetwater, 
Madisonville, and Bullet Creek
342 AM EST Wed Dec 14 2022

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

* WHAT...Southeast winds 10 to 20 mph with gusts up to 50 mph 
  expected. These higher gusts will be isolated and most areas 
  will not see these higher-end wind gusts.

* WHERE...Portions of east Tennessee.

* WHEN...From 7 PM this evening to 7 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
983 
WWUS74 KMRX 141516
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1016 AM EST Wed Dec 14 2022

TNZ018-041-043-045-047-072-074-087-142330-
/O.CON.KMRX.HW.W.0010.221214T2100Z-221215T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
1016 AM EST Wed Dec 14 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 7 AM EST THURSDAY...

* WHAT...Southerly winds increasing to 25 to 40 mph with gust to
  75 mph. 

* WHERE...Far east Tennessee Mountains and Foothills.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ017-VAZ006-008-142330-
/O.EXA.KMRX.WI.Y.0026.221215T0000Z-221215T1200Z/
Sullivan-Russell-Washington VA-
Including the cities of Kingsport, Bristol TN, South Holston Dam,
Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, 
Benhams, Bristol VA, and Abingdon
1016 AM EST Wed Dec 14 2022

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

* WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mainly near the Mountains and foothills. In Tennessee, 
  Sullivan County. In Virginia, Russell and Washington VA 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ040-042-044-046-071-073-086-142330-
/O.CON.KMRX.WI.Y.0026.221215T0000Z-221215T1200Z/
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
Northwest Blount-North Sevier-Northwest Monroe-
Including the cities of Bybee, Newport, Greeneville, 
Johnson City, Elizabethton, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Sweetwater, 
Madisonville, and Bullet Creek
1016 AM EST Wed Dec 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

* WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph 
  expected. These higher gusts will be isolated and most areas 
  will not see these higher-end wind gusts.

* WHERE...Mainly near the Foothills of the Mountains.

* WHEN...From 7 PM this evening to 7 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
539 
WWUS74 KMRX 141945
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
245 PM EST Wed Dec 14 2022

TNZ018-041-043-045-047-072-074-087-150900-
/O.CON.KMRX.HW.W.0010.221214T2100Z-221215T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
245 PM EST Wed Dec 14 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...Southerly winds increasing to 25 to 40 mph with gust to 
  75 mph.

* WHERE...Far east Tennessee Mountains and Foothills.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

VAZ002-150900-
/O.EXA.KMRX.WI.Y.0026.221215T0000Z-221215T1200Z/
Wise-
Including the cities of Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, and Pardee
245 PM EST Wed Dec 14 2022

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Wise County, mainly across the mountains.

* WHEN...From 7 PM this evening to 7 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ017-040-042-044-046-071-073-086-VAZ006-008-150900-
/O.CON.KMRX.WI.Y.0026.221215T0000Z-221215T1200Z/
Sullivan-Northwest Cocke-Northwest Greene-Washington TN-
Northwest Carter-Northwest Blount-North Sevier-Northwest Monroe-
Russell-Washington VA-
Including the cities of Kingsport, Bristol TN, South Holston Dam,
Bybee, Newport, Greeneville, Johnson City, Elizabethton, 
Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, 
Seymour, Pigeon Forge, Sweetwater, Madisonville, Bullet Creek, 
Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, 
Benhams, Bristol VA, and Abingdon
245 PM EST Wed Dec 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

* WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mainly near the Mountains and foothills. In Tennessee, 
  Sullivan County. In Virginia, Russell and Washington VA 
  Counties.

* WHEN...From 7 PM this evening to 7 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
015 
WWUS74 KMRX 150226
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
926 PM EST Wed Dec 14 2022

TNZ018-041-043-045-047-072-074-087-151200-
/O.CON.KMRX.HW.W.0010.000000T0000Z-221215T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
926 PM EST Wed Dec 14 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...Southerly winds increasing to 25 to 40 mph with gust to 
  75 mph.

* WHERE...Far east Tennessee Mountains and Foothills.

* WHEN...Through 7 AM EST Thursday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ017-040-042-044-046-071-073-086-VAZ002-006-008-151200-
/O.CON.KMRX.WI.Y.0026.000000T0000Z-221215T1200Z/
Sullivan-Northwest Cocke-Northwest Greene-Washington TN-
Northwest Carter-Northwest Blount-North Sevier-Northwest Monroe-
Wise-Russell-Washington VA-
Including the cities of Kingsport, Bristol TN, South Holston Dam,
Bybee, Newport, Greeneville, Johnson City, Elizabethton, 
Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, 
Seymour, Pigeon Forge, Sweetwater, Madisonville, Bullet Creek, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, 
Benhams, Bristol VA, and Abingdon
926 PM EST Wed Dec 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mainly near the Mountains and foothills. In Tennessee, 
  Sullivan County. In Virginia, Russell and Washington VA 
  Counties.

* WHEN...Through 7 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
552 
WWUS74 KMRX 150826
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
326 AM EST Thu Dec 15 2022

TNZ018-041-043-045-047-072-074-087-151200-
/O.CON.KMRX.HW.W.0010.000000T0000Z-221215T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
326 AM EST Thu Dec 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Southerly winds from 25 to 40 mph with gust to 75 mph.

* WHERE...Portions of east Tennessee.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ017-040-042-044-046-071-073-086-VAZ002-006-008-151200-
/O.CON.KMRX.WI.Y.0026.000000T0000Z-221215T1200Z/
Sullivan-Northwest Cocke-Northwest Greene-Washington TN-
Northwest Carter-Northwest Blount-North Sevier-Northwest Monroe-
Wise-Russell-Washington VA-
Including the cities of Kingsport, Bristol TN, South Holston Dam,
Bybee, Newport, Greeneville, Johnson City, Elizabethton, 
Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, 
Seymour, Pigeon Forge, Sweetwater, Madisonville, Bullet Creek, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, 
Benhams, Bristol VA, and Abingdon
326 AM EST Thu Dec 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Southeast winds from 15 to 30 mph with gusts up to 50 mph.

* WHERE...Mainly near the Mountains and foothills. In Tennessee, 
  Sullivan County. In Virginia, Russell and Washington VA 
  Counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
147 
WWUS74 KMRX 151204
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
704 AM EST Thu Dec 15 2022

TNZ018-041-043-045-047-072-074-087-151315-
/O.EXP.KMRX.HW.W.0010.000000T0000Z-221215T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
704 AM EST Thu Dec 15 2022

...HIGH WIND WARNING HAS EXPIRED...

Strong and gusty winds have begun to subside and have fallen below
warning criteria.

$$

TNZ017-040-042-044-046-071-073-086-VAZ002-006-008-151315-
/O.EXP.KMRX.WI.Y.0026.000000T0000Z-221215T1200Z/
Sullivan-Northwest Cocke-Northwest Greene-Washington TN-
Northwest Carter-Northwest Blount-North Sevier-Northwest Monroe-
Wise-Russell-Washington VA-
704 AM EST Thu Dec 15 2022

...WIND ADVISORY HAS EXPIRED...

Strong and gusty winds have begun to subside and have fallen below
advisory criteria.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 14, 12:35 AM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Dec 14, 12:35 AM EST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1235 AM EST Wed Dec 14 2022

...New AVIATION...

.UPDATE...
Issued at 917 PM EST Tue Dec 13 2022

The forecast update will make some slight adjustments to hourly
temps and min temps, as observed temps have been reluctant to drop
in many spots due to overcast cloud cover, mainly central and
south. Min temps will be bumped up a degree or two in those areas.
The timing of arrival of light rain on the Plateau between 09-12Z
seems on track with the latest CAMS, while the measurable
rainfall appears on track to arrive between 12-15Z.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 310 PM EST Tue Dec 13 2022
Key Messages:

1. Rain during the period with potential for localized flooding

2. High wind gusts in the East Tennessee mountains and adjacent
foothills late Wednesday afternoon and Wednesday night

Discussion:

We start the period under an upper ridge with surface high pressure
centered to our north and east. A vertically stacked low pressure
system over Nebraska will drift slowly east during the period, and
will push a cold front into and across our area Wednesday night. Out
ahead of this front, a strong low level jet from the south will pump
abundant moisture into our area, with PWAT values of 1 to 1.25+
inches expected which is quite high for this time of year. Rain will
push in late tonight and Wednesday, then continue into Wed night
before beginning to taper off from west to east late Wed night as
the front pushes through. The rain will likely be moderate to heavy
at times. Current QPF forecast for the event generally ranges from a
little under an inch to near 2 inches, with the lower amounts
primarily across northeast and central areas west of the mountains
in the downslope areas. Localized flooding will be possible
especially west and south, but the current forecast does not support
a flood watch at this time so will just keep the mention in the HWO
and continue to monitor. Convective energy looks minimal, but
perhaps enough elevated instability for a few rumbles of thunder
mainly south and west.

The low level jet is forecast to be in the 40 to 50kt range by late
Wednesday into Wednesday night, perhaps even briefly higher Wed
night, before beginning to diminish late Wed night. The direction
and vertical wind/temp profiles look favorable for mountain wave
enhancement in the usual higher elevations and foothills of the east
TN mountains, so will issue a high wind watch for these areas.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 310 PM EST Tue Dec 13 2022

Key Messages:

1. Drier and cooler end to the week.

2. Uncertainty is high regarding a system moving through the
Southeast early next week.

Discussion:

Thursday daytime has the rain exiting the area as the precip shield
passes by. A new surface low forms to our southeast over the
Carolinas and escorts the precipitation to new lands. Meanwhile the
upper trough and the original surface low that will have become co-
located over the Plains both begin to weaken and slide eastward
towards the Canadian maritimes as the weekend arrives. The good news
is we'll get at least a couple of days to dry out, the bad news is
after Thursday, the temperatures go down. The 850 mb temperatures
that were 2-4C on Thursday react to the cold air advection as the
upper trough pivots and drop to -8C on Sunday, with surface
temperatures dropping to the low 40s for highs over the weekend.

This weekend a 500 mb trough begins swinging through the southern
tier of the United States on its way to the Plains by Monday.
Currently Monday into Tuesday is a rough timeframe for this, but
it's been changing in the guidance. Therefore not a lot of
confidence in if/when we get precipitation from this system, but
that's the next "best" chance for precipitation.

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM EST Wed Dec 14 2022

Poor flight conditions through the period as a system moves
through the area. CHA should remain MVFR until late in the period
then drop to IFR/LIFR CIGs. TYS is somewhat difficult due to the
nature of the downsloping winds across the eastern mountains.
Forecasting MVFR through the day but it's possible we see periods
of VFR as well. TRI is forecast to be VFR through the period other
than for PROB30 MVFR from late morning through early afternoon.
All sites have LLWS in this evening as a strong jet moves
overhead.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             54  46  56  34 /  90  90  10   0
Knoxville McGhee Tyson Airport, TN  55  48  55  34 /  90 100  20   0
Oak Ridge, TN                       54  47  54  33 /  90  90  20   0
Tri Cities Airport, TN              54  46  53  33 /  90 100  70  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...High Wind Watch from this afternoon through Thursday morning for
     Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

VA...NONE.
&&

SHORT TERM...DGS
LONG TERM....Wellington
AVIATION...SR
Hazardous weather outlook, Dec 13, 3:34 PM EST, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
334 PM EST Tue Dec 13 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-142045-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
334 PM EST Tue Dec 13 2022 /234 PM CST Tue Dec 13 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to heavy rainfall will occur at times Wednesday into
Thursday morning, which may lead to localized flooding.
Additionally, wind gusts in excess of 60 mph could occur across
the East Tennessee mountains and adjacent foothills Wednesday
afternoon and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:42 AM ESTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Monroe, Sevier and 2 more27 hr
Dec 14, 4:51 PM ESTAreal Flood AdvisoryMRXAnderson, Bledsoe, Hamilton, Loudon, McMinn, Meigs and 3 more9 hr
Dec 14, 5:24 PM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, Marion, Sequatchie4 hr
Dec 14, 5:50 PM ESTAreal Flood WarningMRXBledsoe, Hamilton, Marion, Rhea, Sequatchie8 hr

Nearby

High Wind Warnings in Tennessee, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.